Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 29, 2011, 11:31 AM CDT for DeKalb County, LaSalle County, Lee County, Illinois. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 11:31 AM CDT (16:31 UTC)
- Expired
- May 29, 2011, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, IL, LaSalle County, IL, Lee County, IL
The radar
The Chicago radar (KLOT), 101 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 11:45 AM CDT | FLASH FLOOD | 1 Ese Amboy, IL | LOW AREAS INCLUDING FIELDS FLOODING WITH 2 TO 3 FEET OF STANDING WATER. THE GREEN RIVER OUT OF ITS BANKS IN THE AMBOY AREA. |
| May 29, 11:45 AM CDT | HEAVY RAIN 1.59 | 1 E Amboy, IL | MEASURED IN 80 MINUTES UP TO REPORT TIME. |
| May 29, 11:55 AM CDT | HEAVY RAIN 1 | Ssw Ashton, IL | TOTAL SO FAR. |
| May 29, 12:49 PM CDT | FLASH FLOOD | 2 Se Waterman, IL | WATER FLOWING OVER ROAD IN MULTIPLE LOCATIONS ON RT 23. |
| May 29, 5:00 PM CDT | FLOOD | Hinckley, IL | MINOR FLOODING ON PERRY ROAD IN THE NORTHERN PORTION OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
823
WGUS53 KLOT 291631
FFWLOT
ILC037-099-103-292230-
/O.NEW.KLOT.FF.W.0010.110529T1631Z-110529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1131 AM CDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 530 PM CDT SUNDAY
* AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATED THAT AS MUCH AS 3 INCHES OF RAIN HAD FALLEN OVER
SOUTHERN LEE COUNTY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
POSSIBLE IN THE STRONGER STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DIXON...SANDWICH...SHABBONA...WALTON...AMBOY...ASHTON...FRANKLIN
GROVE...HINCKLEY...PAW PAW...SOMONAUK AND WATERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4179 8964 4187 8962 4189 8862 4163 8861
4158 8921 4159 8964
$$
MORRIS4 follow-up statements
485
WGUS73 KLOT 291746
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1246 PM CDT SUN MAY 29 2011
ILC037-099-103-292230-
/O.CON.KLOT.FF.W.0010.000000T0000Z-110529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-DE KALB IL-LEE IL-
1246 PM CDT SUN MAY 29 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LEE...SOUTHERN DE KALB
AND NORTHERN LA SALLE COUNTIES UNTIL 530 PM CDT...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE ACROSS THE
WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DIXON...SANDWICH...SHABBONA...WALTON...AMBOY...ASHTON...FRANKLIN
GROVE...HINCKLEY...PAW PAW...SOMONAUK AND WATERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4179 8964 4187 8962 4189 8862 4163 8861
4158 8921 4159 8964
$$324
WGUS73 KLOT 291908
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
208 PM CDT SUN MAY 29 2011
ILC037-099-103-292230-
/O.CON.KLOT.FF.W.0010.000000T0000Z-110529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-DE KALB IL-LEE IL-
208 PM CDT SUN MAY 29 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LEE...SOUTHERN DE KALB
AND NORTHERN LA SALLE COUNTIES UNTIL 530 PM CDT...
AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY ISOLATED THUNDERSTORMS REMAINED OVER THE THE WARNED AREA.
RUNOFF FROM EARLIER STORMS WILL CAUSE FLASH FLOODING TO
CONTINUE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DIXON...SANDWICH...SHABBONA...WALTON...AMBOY...ASHTON...FRANKLIN
GROVE...HINCKLEY...PAW PAW...SOMONAUK AND WATERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4179 8964 4187 8962 4189 8862 4163 8861
4158 8921 4159 8964
$$146
WGUS73 KLOT 292127
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
427 PM CDT SUN MAY 29 2011
ILC037-099-103-292230-
/O.CON.KLOT.FF.W.0010.000000T0000Z-110529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-DE KALB IL-LEE IL-
427 PM CDT SUN MAY 29 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LEE...SOUTHERN DE KALB
AND NORTHERN LA SALLE COUNTIES UNTIL 530 PM CDT...
AT 426 PM CDT...THUNDERSTORMS HAD MOVED OUT OF THE AREA BUT RUNOFF
CONTINUES FROM PREVIOUS HEAVY RAINFALL.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DIXON...
SANDWICH...SHABBONA...WALTON...AMBOY...ASHTON...FRANKLIN GROVE...
HINCKLEY...PAW PAW...SOMONAUK AND WATERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4179 8964 4187 8962 4189 8862 4163 8861
4158 8921 4159 8964
$$
MORRIS617
WGUS73 KLOT 292228
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
528 PM CDT SUN MAY 29 2011
ILC037-099-103-292240-
/O.EXP.KLOT.FF.W.0010.000000T0000Z-110529T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-DE KALB IL-LEE IL-
528 PM CDT SUN MAY 29 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LEE...SOUTHERN DE
KALB AND NORTHERN LA SALLE COUNTIES WILL BE ALLOWED TO EXPIRE AT 530
PM CDT...
PORTIONS OF AREA COVERED BY THE PREVIOUS FLASH FLOOD WARNING HAVE
BEEN REPLACED WITH AN AREAL FLOOD WARNING. THE THREAT OF FLASH
FLOODING HAS ENDED AND NO NEW REPORTS OF FLOODING HAVE BEEN
RECEIVED. SMALL STREAMS AND CREEKS WILL CONTINUE TO RISE FROM HEAVY
RAIN THIS AFTERNOON.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4179 8964 4187 8962 4189 8862 4163 8861
4158 8921 4159 8964
$$
MORRISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 29, 11:05 AM CDT, 26 minutes earlier.
Area forecast discussion, May 29, 11:05 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 AM CDT SUN MAY 29 2011
.DISCUSSION...
MESOSCALE UPDATE...
MCS MOVING FROM EASTERN IA INTO WESTERN IL AT 1545Z. STORMS REMAIN
ELEVATED ABOVE STABLE BOUNDARY LAYER NORTH OF WARM FRONT...WHICH
EXTENDS FROM ROUGHLY KUIN-KBMI-KRZL ACROSS FAR SOUTHERN WFO LOT CWA.
EXPECTATION IS THAT AS WARM FRONT CONTINUES TO LIFT SLOWLY NORTH AND
THAT AIR MASS DESTABILIZES WITH DIURNAL WARMING THAT STORMS WILL
BECOME BASED CLOSER TO THE SURFACE...AND DAMAGING WIND THREAT WILL
INCREASE ACROSS WFO LOT CWA. LATEST OBJECTIVE ANALYSIS FROM RUC
INDICATES 1000-2000 J/KG MLCAPE ACROSS THE SOUTHERN/SOUTHEASTERN CWA
AT THIS TIME...WITH 50-60 KT OF 0-6KM BULK SHEAR. 0-1KM SRH ALSO
INCREASING IN THE VICINITY OF THE WARM FRONT WHERE BACKED LOW LEVEL
FLOW WILL SUPPORT SOME TORNADO THREAT. SPC WILL BE UPGRADING DAY 1
OUTLOOK TO MODERATE RISK SHORTLY AHEAD OF CURRENT BOW. ILX 12Z
SOUNDING DISPLAYS PRECIPITABLE WATER OF 1.8 INCHES...AND STORMS
DEVELOPING IN WEST-EAST ORIENTATION IN WAA NORTH OF WARM FRONT
ALIGNED TO PRODUCE HEAVY RAINFALL THREAT...AND ADDITIONAL STORMS
EXPECTED TO BE EFFICIENT HEAVY RAIN PRODUCERS. RELATIVELY HIGH
FREEZING LEVELS BETWEEN 14-15 KFT SUGGEST LARGE HAIL NOT LIKELY TO
BE A BIG PROBLEM EXCEPT FROM THE DEEPEST AND MOST SUSTAINED
UPDRAFTS...THOUGH ANY SUPERCELLULAR STRUCTURES COULD VERY WELL
SUPPORT LARGE HAIL. SEVERE WEATHER THREAT EXPECTED TO CONTINUE
THROUGH EARLY/MID AFTERNOON FROM WEST TO EAST ACROSS CWA.
RATZER
PREVIOUS DISCUSSION...
335 AM CDT
CONCERNS FOR THE REMAINDER OF THE HOLIDAY WEEKEND RANGE FROM
POSSIBLE SEVERE THUNDERSTORMS LATER TODAY TO SUMMER-LIKE HEAT ON
MEMORIAL DAY.
FOR THE NEAR TERM...HOWEVER...CLEARING SKIES...LIGHT WINDS AND A
MOIST SFC LAYER FOLLOWING RECENT RAIN HAS ALLOWED FOR PATCHY DENSE
RADIATION FOG OVER THE NRN PORTIONS OF THE CWA. THIS IS ACTUALLY
SEPARATE FROM THE DENSE ADVECTION FOG OVER LAKE MICHIGAN WHICH IS
ALSO HUGGING THE IMMEDIATE SHORELINE. WITH EASTERLY WINDS SETTING
UP AGAIN TODAY...THE LAKE FOG WILL LIKELY PENETRATE INLAND...AT
LEAST A SHORT DISTANCE. THE RADIATION FOG SHOULD QUICKLY DISSIPATE
AFTER SUNRISE...BUT THE ADVECTION FOG MAY PERSIST ALONG THE COAST
THROUGH MUCH OF THE DAY.
OF GREATER CONCERN WILL BE THE POTENTIAL FOR THUNDERSTORMS...
POSSIBLY SEVERE...LATER TODAY. CONVECTIVE ACTIVITY IS ALREADY
BREAKING OUT ALONG THE WARM FRONT FROM THE KANSAS CITY AREA EASTWARD
INTO CENTRAL ILLINOIS. THE MODELS ARE IN RATHER GOOD AGREEMENT ON
THE DEVELOPMENT OF THIS CONVECTION...AND LIFTING NORTH AND EAST AS
THE WARM FRONT LIFTS NWD. SPC HAS OUTLOOKED THE AREA IN A SLIGHT
RISK...WITH THE GREATEST THREAT BEING STRONG DAMAGING WINDS.
THROUGH THE MORNING...IT IS ANTICIPATED THAT THE ACTIVITY SHOULD
CONSOLIDATE INTO AN MCS...FUELED BY STRONG WARM...MOIST ADVECTION
AND A STRONG 40-50KT SOUTHWESTERLY LOW-LEVEL JET. BASED ON THE
ANTICIPATED NORTHWARD MOVEMENT OF THE WARM FRONT...IT IS ANTICIPATED
THAT THE MCS MAY BEGIN TO IMPACT THE WESTERN PORTIONS OF THE CWA BY
LATE MORNING AND THEN PUSH EWD THROUGH THE DAY. GIVEN THE STRONG
LOW LEVEL JET PATTERN...THE MOST LIKELY IMPACT WILL BE FROM
STRONG...DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE A
CONCERN AS PW VALUES INCREASE IN EXCESS OF 1.5 INCHES THIS AFTERNOON
AND ANY BACK BUILDING OR ECHO TRAINING MAY LEAD TO RENEWED FLOODING
CONCERNS...ESPECIALLY OVER THE AREAS THAT RECEIVED HEAVY RAINFALL
YESTERDAY. THE SOUTHERN PORTIONS OF THE CWA WILL START TO SEE THE
INCREASING TEMPERATURES TODAY AS WELL. THE WARM FRONT SHOULD PUSH
NORTHWARD FAR ENOUGH BY EARLY THIS EVENING TO BRING MID 80S
TEMPERATURES UP TO AROUND THE I-80 CORRIDOR. CONDITIONS WELL INLAND
NORTH OF I-80 SHOULD BE WARMER THAN YESTERDAY...BUT SHOULD ONLY TOP
OUT IN THE MID TO UPPER 70S. FAR NERN IL SHOULD REMAIN
SIGNIFICANTLY COOLER AS PERSISTENT ELY FLOW NORTH OF THE WARM FRONT
WILL KEEP ONSHORE FLOW OFF OF THE COOLER LAKE MICHIGAN WATERS.
THE WARM FRONT SHOULD FINALLY PROCEED NWD THROUGH THE
NIGHT....COVERING THE ENTIRE AREA WITH BRISK SOUTHERLY WINDS. WITH
INCREASING AMPLITUDE OF THE UPPER LEVEL PATTERN...WITH A BUILDING
RIDGE OVER THE CNTRL CONUS AND UPPER TROUGHING OVER THE EAST AND
WEST COASTS...STILL EXPECT TEMPERATURES ACROSS THE AREA TO REACH
INTO THE 90S. WITH AMPLE SUNSHINE AND DEEP LOW LEVEL MIXING...DRIER
AIR FROM ALOFT SHOULD MIX DOWN...LOWERING DEWPOINTS FROM LATE
MORNING THROUGH SUNSET. THUS...HEAT INDEX VALUES MAY NOT BE QUITE
AS HIGH AS PREVIOUSLY ANTICIPATED...AND NOT GET MUCH HIGHER THAN THE
MIDDLE 90S.
FOR THE REMAINDER OF THE SHORT TERM...THE NEXT ISSUE WILL BE TIMING
A COLD FRONTAL PASSAGE ASSOCIATED WITH THE LOW PRESSURE SYSTEM
CURRENTLY DEVELOPING OVER THE CNTRL PLAINS. WITH THE INCREASING
AMPLITUDE OF THE FLOW PATTERN...THE SFC LOW IS EXPECTED TO TRACK
ALMOST NORTHERLY INTO MANITOBA BEFORE FINALLY RIDING OVER THE
BUILDING RIDGE. THUS THE FROPA WILL LIKELY NOT BE UNTIL LATE
TUESDAY...AND SOME AREAS MAY SEE 90 DEGREES AGAIN TUESDAY. SOME
SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THE FROPA...BUT DO NOT
ANTICIPATE THAT THE ACTIVITY WILL REACH SEVERE LEVELS AS THE
GREATEST FORCING WILL BE WELL NORTH OF THE AREA.
INTO THE LONGER TERM...HAVE MADE LITTLE CHANGE TO THE GOING
FORECAST. THE TREND SHOULD BE FOR A HIGH AMPLITUDE PATTERN OVER THE
CONUS TO PERSIST. WITH UPPER RIDGING OVER THE NORTHERN PLAINS AND
UPPER MISSISSIPPI VALLEY...EXPECT A SERIES OF WEAK SHORT WAVES TO
OVERTOP THE RIDGE AND TRACK THROUGH THE GREAT LAKES REGION. THIS
SHOULD BE SUFFICIENT TO KEEP PERIODIC CHANCE TO SLIGHT CHANCE POPS
THROUGH THE EXTENDED PERIOD. TEMPERATURES THROUGH THE EXTENDED
PERIOD SHOULD BE NEAR SEASONAL NORMAL LEVELS.
KREIN
&&
.CLIMATE...
312 PM CDT
POTENTIAL EXISTS FOR RECORD/NEAR RECORD HIGHS ON MONDAY. HERE ARE
THE CURRENT RECORDS FOR MONDAY...
HIGH YEAR
ROCKFORD 96 1934
CHICAGO 93 1953
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* SHRA/TSRA IN THE AREA AT 16Z CONTINUING UNTIL 19Z.
* IFR CIGS/VIS THROUGH 18Z LIFTING TO VFR.
PAW
//DISCUSSION...UPDATED 12Z...
AREAS OF DENSE FOG THIS MORNING...HAS IMPACTED MOST OF NORTHERN
IL/NORTHWEST IN AIRFIELDS. LIMITING VSBYS TO ARND 1/4SM...TO AT
TIMES NEAR ZERO. A FEW TOWER VSBYS HAVE REPORTED VSBYS MUCH
HIGHER...WHICH SUGGESTS THAT THE FOG IS RATHER SHALLOW AND SHOULD
EASILY LIFT BY 13-14Z. HIGH CLOUDS ARE BEGINNING TO PUSH NORTHEAST
AND WILL ALSO AID IN BRINGING IMPROVED VSBYS TO THE AIRFIELDS.
IR IMAGERY THIS MORNING SHOWS TWO AREA OF SHRA/TSRA
COMPLEXES...ONE DECAYING ACROSS NORTHEAST MISSOURI AND THE SECOND
OVER SOUTHERN IOWA THAT IS BLOSSOMING. ALL OF THE SHRA/TSRA WAS
DEVELOPING ALONG A NEARLY STATIONARY BOUNDARY THAT STRETCHES FROM
THOSE AREAS NORTHEAST THROUGH CENTRAL ILLINOIS INTO CENTRAL
INDIANA. GUIDANCE SUGGESTS THIS BOUNDARY WILL LIFT NORTH OVER THE
NEXT 6-8 HOURS REACHING NORTHERN IL AIRFIELDS AROUND MIDDAY. IN
ADDITION DEEP LAYER FLOW BRINGS REMNANTS OF THE SECOND COMPLEX
NORTHEAST OVER NORTHERN IL AIRFIELDS. BEST TIMING FOR SHRA/TSRA TO
IMPACT AIRFIELDS WILL BE ARND 17-18Z...THEN CONTINUE THRU THE
20-21Z TIMEFRAME.
FLOW WILL START OUT EASTERLY THEN SLOWLY TURN SOUTHEASTERLY BY
MIDDAY...THEN ONCE THE FRONTAL BOUNDARY LIFTS OVERHEAD FLOW TURNS
SOUTHERLY. IN ADDITION ONCE THE BOUNDARY LIFTS NORTH...THE
ATMOSPHERE SHOULD STABILIZE. THUS CHANCES FOR SHRA/TSRA ARE MUCH
LOWER. IN ADDITION WITH ABUNDANT LLVL MOISTURE...AND LGT WINDS
EXPECTED OVERNIGHT HAZY CONDS MAY DEVELOP. THUS VSBYS COULD BE
IMPACTED YET AGAIN.
BEACHLER
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* MEDIUM CONFIDENCE IN SHRA/TSRA ENDING TIME.
* LOW CONFIDENCE IN CIG/VIS FORECAST.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...VFR. BREEZY SW WINDS BTWN 20-25KT.
TUESDAY...VFR. SCT SHRA/TSRA ISO SEVERE TSRA LATE. BREEZY SW WINDS
TO 30KT.
WEDNESDAY THROUGH SATURDAY...VFR. SLT CHC SHRA/TSRA.
BEACHLER
&&
.MARINE...
302 AM CDT
HIGH PRESSURE RIDGING EXTENDS ACROSS THE SOUTHERN PART OF LAKE
MICHIGAN THIS MORNING WHILE ONE LOW PRESSURE SYSTEM MOVES ACROSS
JAMES BAY AND ANOTHER TAKES SHAPE ACROSS THE SOUTHERN HIGH PLAINS. A
WARM FRONTAL BOUNDARY WAS ALSO OBSERVED STRETCHING FROM THE SOUTHERN
PLAINS LOW EAST-NORTHEASTWARD ACROSS CENTRAL ILLINOIS. AN EXPANSIVE
AREA OF HIGH PRESSURE WILL BUILD ACROSS THE EASTERN U.S. INTO MONDAY
WHILE THE SOUTHERN PLAINS LOW LIFTS NORTHWARD WHICH WILL BRING THE
WARM FRONT NORTHWARD AS WELL...WITH IT CROSSING THE LAKE TONIGHT. IN
THE MEANTIME WARM AND MOIST AIR OVER THE COLD WATERS OF THE LAKE HAS
RESULTED IN VERY DENSE FOG WITH REPORTS OF VISIBILITY OF ONLY A FEW
HUNDRED FEET. THIS WILL LIKELY CONTINUE INTO THE EVENING WITH AT
LEAST MODEST VISIBILITY IMPROVEMENT BEHIND THE FRONT AS IT PUSHES
NORTH AND WINDS TURN SOUTHERLY AND INCREASE. THEREFORE VISIBILITY
SHOULD IMPROVE FROM SOUTH TO NORTH BUT IT IS NOT QUITE CLEAR HOW
MUCH IMPROVEMENT WILL OCCUR. WILL CONTINUE WITH THE FOG ADVISORY FOR
THE ENTIRE OPEN LAKE AS WELL AS THE NEARSHORE WATERS INTO THIS
EVENING BUT IT MAY NEED TO BE EXTENDED INTO THE OVERNIGHT ACROSS
NORTHERN SECTIONS OF THE LAKE. WINDS WILL INCREASE IN SPEED MONDAY
AND MONDAY NIGHT FROM THE SOUTH THEN INCREASE FURTHER..TO AROUND 30
KT...TUESDAY. THE SOUTHERN PLAINS LOW WILL HAVE LIFTED INTO THE
NORTHERN HIGH PLAINS BY TUESDAY BEFORE IT SHIFTS EASTWARD ACROSS
WESTERN ONTARIO LATER IN THE DAY. THIS WILL THEN DRAG A COOL FRONTAL
BOUNDARY ACROSS THE LAKE LATER TUESDAY AFTERNOON/EVENING SHIFTING
WINDS TO THE SOUTHWEST THEN WEST. HIGH PRESSURE WILL THEN BUILD IN
WEDNESDAY ALLOWING WINDS TO DIMINISH.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-
LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 7 PM SUNDAY.
&&Hazardous weather outlook, May 29, 9:58 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
958 AM CDT SUN MAY 29 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301500-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
958 AM CDT SUN MAY 29 2011 /1058 AM EDT SUN MAY 29 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF HALF DOLLARS.
FREQUENT CLOUD TO GROUND LIGHTNING.
ISOLATED TORNADOES.
LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN FLOODING.
AREAS AFFECTED AND TIMING:
NORTH CENTRAL ILLINOIS LATE MORNING THROUGH EARLY AFTERNOON.
NORTHEAST ILLINOIS AND NORTHWEST INDIANA FROM MIDDAY THROUGH
THIS AFTERNOON.
DISCUSSION:
ELEVATED MCS OVER EASTERN IOWA INTENSIFYING WITH SEVERE BOWING
LINE SEGMENT APPROACHING THE MISSISSIPPI RIVER SOUTH OF
MUSCATINE IOWA AT 945 AM CDT. THESE STORMS ARE EXPECTED TO MOVE
EAST AND CONTINUE TO INTENSIFY AND INCREASE IN COVERAGE AS AIR
MASS DESTABILIZES DOWNSTREAM ACROSS NORTHERN ILLINOIS ALONG
RETREATING WARM FRONTAL BOUNDARY WHICH WILL LIFT NORTH ACROSS
THE AREA. AS STORMS BECOME MORE SURFACE BASED...THREAT OF
SEVERE WEATHER INCLUDING DAMAGING WINDS AND LARGE HAIL WILL
LIKELY INCREASE. BACKED LOW LEVEL WINDS ALONG AND NORTH OF THE
WARM FRONT WILL ALSO PRESENT SOME THREAT OF TORNADOES AS THE
STORMS MOVE EAST INTO THIS AFTERNOON. VERY WARM AND MOIST
THERMAL PROFILES ALSO SUGGEST THE POTENTIAL FOR HEAVY RAINFALL
WITH THESE STORMS.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD...WITH ELEVATED STREAM FLOW ON MANY OTHER RIVERS AND
STREAMS. LOCALLY HEAVY RAINFALL TODAY AND TONIGHT WILL LIKELY LEAD
TO ADDITIONAL RISES ON AREA RIVERS AND STREAMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE WARMEST WEATHER OF THE SPRING IS EXPECTED ON MONDAY WITH
TEMPERATURES CLIMBING INTO THE LOW 90S ACROSS MUCH OF THE AREA.
THE HEAT WILL BE ACCOMPANIED BY INCREASING HUMIDITY...LEADING TO
HEAT INDEX VALUES IN THE MIDDLE OR UPPER 90S.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN BY THE
MIDDLE AND END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED TODAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-301500-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
958 AM CDT SUN MAY 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS...SOME POSSIBLY SEVERE PRODUCING STRONG WINDS IN
EXCESS OF 50 KT...ARE POSSIBLE FROM LATE THIS MORNING THROUGH
THIS AFTERNOON OR EARLY EVENING.
AREAS OF DENSE FOG MAY REDUCE VISIBILITY TO LESS THAN 1/2 MILE AT
TIMES TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE LATE MONDAY
INTO TUESDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN BY THE
MIDDLE AND END OF THE WEEK.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301500-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
958 AM CDT SUN MAY 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE LAKE TODAY. SOME
STORMS MAY BE SEVERE...PRODUCING WINDS IN EXCESS OF 50KT OVER THE
SOUTHERN PORTIONS OF THE LAKE THIS AFTERNOON AND EARLY THIS
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE
NORTHERN PORTIONS OF THE LAKE TONIGHT.
AREAS OF DENSE FOG MAY REDUCE VISIBILITY TO LESS THAN 1/2 MILE AT
TIMES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AREAS OF FOG MAY REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES
ON
MONDAY OVER THE NORTHERN PORTIONS OF THE LAKE.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN BY THE
MIDDLE AND END OF THE WEEK.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZERIn the hours before
Special weather statement, May 29, 9:24 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 924 AM CDT SUN MAY 29 2011 ILZ003>006-008-010>014-019>023-032-033-039-291730- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON 924 AM CDT SUN MAY 29 2011 AN AREA OF STRONG TO SEVERE THUNDERSTORMS OVER EASTERN IOWA WILL MOVE EAST INTO NORTHERN ILLINOIS DURING THE MID AND LATE MORNING HOURS TODAY. THESE STORMS WILL LIKELY INCREASE IN BOTH INTENSITY AND COVERAGE...AND WILL PRESENT A SIGNIFICANT SEVERE WEATHER THREAT. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE INTO THE ROCHELLE...PERU AND PONTIAC AREAS BETWEEN 1030 AM AND NOON CDT. SEVERE THUNDERSTORMS WILL THEN SPREAD INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA SHORTLY AFTER NOON. ADDITIONAL STORMS MAY DEVELOP AHEAD OF THE MAIN LINE WHICH WOULD BRING THE THREAT OF SEVERE WEATHER TO THESE AREAS A LITTLE SOONER. STAY ALERT FOR CHANGING WEATHER CONDITIONS TODAY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 4 PM CDT. INZ001-002-010-011-019-291730- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 924 AM CDT SUN MAY 29 2011 /1024 AM EDT SUN MAY 29 2011/ AN AREA OF STRONG TO SEVERE THUNDERSTORMS OVER EASTERN IOWA WILL MOVE EAST INTO NORTHERN ILLINOIS DURING THE MID AND LATE MORNING HOURS TODAY. THESE STORMS WILL LIKELY INCREASE IN BOTH INTENSITY AND COVERAGE...AND WILL PRESENT A SIGNIFICANT SEVERE WEATHER THREAT. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE INTO THE ROCHELLE...PERU AND PONTIAC AREAS BETWEEN 1030 AM AND NOON CDT. SEVERE THUNDERSTORMS WILL THEN SPREAD INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA SHORTLY AFTER NOON. ADDITIONAL STORMS MAY DEVELOP AHEAD OF THE MAIN LINE WHICH WOULD BRING THE THREAT OF SEVERE WEATHER TO THESE AREAS A LITTLE SOONER. STAY ALERT FOR CHANGING WEATHER CONDITIONS TODAY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 4 PM CDT. RATZER
Local storm report, May 29, 10:58 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1058 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HEAVY RAIN CHESTERTON 41.60N 87.06W
05/29/2011 M0.75 INCH PORTER IN TRAINED SPOTTER
RAINFALL TOTAL FROM 5/28
&&
CMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:42 PM CDT | Flash Flood Warning | LOT | Will | 4 hr |
| May 28, 8:48 PM CDT | Marine Dense Fog Advisory | LOT | 61 hr | |
| May 29, 2:10 AM CDT | Dense Fog Advisory | LOT | Boone, DeKalb, DuPage, Kane, Lake, Lee and 3 more | 7 hr |
| May 29, 10:34 AM CDT | Areal Flood Advisory | LOT | Boone, Cook, DeKalb, DuPage, Kane, Kendall and 7 more | 6 hr |
| May 29, 11:13 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee, Livingston | 62 min |
| May 29, 11:19 AM CDT | Special Marine Warning | LOT | 3 hr | |
| May 29, 11:22 AM CDT | Special Marine Warning | LOT | 3 hr | |
| May 29, 11:23 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane, Kendall, Lake and 1 more | 67 min |
| May 29, 11:51 AM CDT | Areal Flood Advisory | LOT | Cook, Ford, Grundy, Iroquois, Kankakee, Kendall and 3 more | 4 hr |
| May 29, 11:58 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Ford, Grundy, Kane, Kankakee and 6 more | 77 min |
| May 29, 12:32 PM CDT | Tornado Warning | LOT | Grundy, Kankakee, Livingston, Will | 43 min |
| May 29, 12:38 PM CDT | Flash Flood Warning | LOT | Boone, Cook, DeKalb, DuPage, Kane, Lake and 4 more | 5 hr |
| May 29, 12:43 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Ford, Grundy, Iroquois, Kane and 5 more | 77 min |
| May 29, 1:16 PM CDT | Tornado Warning | LOT | Kankakee | 44 min |
| May 29, 2:41 PM CDT | River Flood Advisory | LOT | DeKalb | 34 hr |
| May 29, 3:44 PM CDT | River Flood Warning | LOT | Lake | 42 hr |
| May 29, 3:44 PM CDT | River Flood Warning | LOT | Kane, Kendall | 42 hr |
| May 29, 4:01 PM CDT | River Flood Advisory | LOT | Kankakee | 39 hr |
| May 29, 4:01 PM CDT | River Flood Advisory | LOT | Grundy, Will | 39 hr |
| May 29, 4:01 PM CDT | River Flood Advisory | LOT | Cook | 4 hr |
| May 29, 4:01 PM CDT | River Flood Advisory | LOT | Iroquois | 55 hr |
| May 29, 4:21 PM CDT | River Flood Warning | LOT | Cook | 29 hr |
| May 29, 5:23 PM CDT | Areal Flood Warning | LOT | Cook, DeKalb, DuPage, Kane, Lake, Lee and 1 more | 12 hr |
| May 29, 5:52 PM CDT | River Flood Advisory | LOT | Will | 13 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.